Texas, 2006

Hail in Texas, May 29, 2006

May 29, 2006 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 29, 5:54 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, May 29, 5:54 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT MON MAY 29 2006

.UPDATE...
GIVEN RADAR TRENDS THE FORECAST WAS UPDATED TO CARRY A MENTION OF
ISOLATED THUNDERSTORMS THIS EVENING ACROSS THE AREA ROUGHLY WEST
OF A LINE FROM ABILENE TO COLEMAN TO OZONA.

&&

.PREV DISCUSSION... (ISSUED 622 PM CDT MON MAY 29 2006)

AVIATION...
APPARENTLY...THE 99 DEGREE READING WE HIT HERE IN SAN ANGELO WAS
OUR CONVECTIVE TEMP...AS FIRST A DECENT CU FIELD DEVELOPED
OVERHEAD AND NOW STARTING TO SEE A FEW ISOLATED ECHOS APPEARING
FROM SURROUNDING RADARS. WILL INSERT A TEMPO TSTM GROUP INTO THE KSJT
TAF FOR THE NEXT FEW HOURS...BUT THINK THE ACTIVITY SHOULD BE ON
DECLINE BY 02Z. GIVEN THE +40 DEGREE TEMP AND DEWPOINT
SPREAD...STRONG WINDS WILL BE THE BIGGEST ISSUE FOR PEOPLE FLYING
NEAR SAN ANGELO.

PREV DISCUSSION... (ISSUED 328 PM CDT MON MAY 29 2006)

SHORT TERM...
UPPER RIDGE STRETCHES THROUGH CENTRAL TEXAS THIS AFTERNOON WITH AN
UPPER TROUGH AXIS NOTED FROM NORTHEAST TEXAS TO THE LOWER RIO
GRANDE VALLEY. GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS NOW
OCCURRING OVER MUCH OF THE EASTERN HALF OF THE STATE ASSOCIATED
WITH THIS SYSTEM. DRYLINE IS LOCATED JUST WEST OF THE FORECAST
AREA THIS AFTERNOON AND SHOULD SEE A REPEAT OF LAST SEVERAL
EVENINGS AS STORMS FORM ALONG THE DRYLINE AND DRIFT EAST. HAVE
LEFT A CHANCE OF RAINFALL OVER THE WESTERN HALF OF THE CWA FOR
THIS EVENING.

LONG TERM...
WEAK FRONTAL BOUNDARY WILL CONTINUE TO SLIDE SOUTH INTO THE AREA
THROUGH MIDWEEK AS AN UPPER LOW CUTS OFF FROM THE MAIN FLOW ALOFT
AND TRACKS WEST ACROSS SOUTH TEXAS. THIS UPPER LOW SYSTEM WILL
BRING A CHANCE OF RAINFALL TO MAINLY THE SOUTHERN SECTIONS OF THE
CWA THROUGH THURSDAY. AS AN UPPER RIDGE BUILDS INTO THE AREA FROM
THE WEST THE UPPER LOW WILL BE PUSHED INTO NORTHERN MEXICO AND
NORTHEASTERLY WINDS ALOFT WILL BRING AN END TO PRECIPITATION BY
FRIDAY. DRY WEATHER WILL CONTINUE THROUGH THE COMING WEEKEND AND
TEMPERATURES WILL WARM.

SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, May 29, 2:18 PM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT MON MAY 29 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-302030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
318 PM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ISOLATED
THUNDERSTORMS MAY DEVELOP ON AND EAST OF A SURFACE DRYLINE LATER
THIS AFTERNOON AND EVENING...MAINLY ALONG AND WEST OF A LINE FROM
SONORA TO THROCKMORTON. ALTHOUGH WE DO NOT ANTICIPATE ANY SEVERE
THUNDERSTORMS...ONE OR TWO MAY EXCEED SEVERE LIMITS WITH LARGE
HAIL AND WIND GUSTS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AN UPPER-
LEVEL DISTURBANCE MAY MOVE WEST ACROSS SOUTH CENTRAL TEXAS
BEGINNING WEDNESDAY. SLOW-MOVING THUNDERSTORMS WITHIN THIS
DISTURBANCE MAY PRODUCE HEAVY RAINFALL WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE 10.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

In the hours before

Special weather statement, May 29, 5:35 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
635 PM CDT MON MAY 29 2006

TXZ072-300030-
TOM GREEN TX-
635 PM CDT MON MAY 29 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT FOR TOM GREEN
COUNTY...

AT 634 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER MATHIS FIELD...MOVING NORTHEAST
AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SAN ANGELO AND WALL BY 650 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY
IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.
Special weather statement, May 29, 5:51 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
651 PM CDT MON MAY 29 2006

TXZ071>073-300030-
TOM GREEN TX-CONCHO TX-IRION TX-
651 PM CDT MON MAY 29 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT FOR TOM
GREEN...CONCHO AND IRION COUNTIES...

AT 648 PM CDT...ISOLATED...BUT STRONG THUNDERSTORMS...WERE SCATTERED
ACROSS THE SOUTHERN CONCHO VALLEY. EACH STORM IS DRIFTING NORTHEAST
AT LESS THAN 5 MPH...AND WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL
AND WIND GUSTS TO 50 MPH.

AT 648 PM CDT...THE STORMS WERE LOCATED OVER EXTREME SOUTHEAST SAN
ANGELO...NEAR VERIBEST...JUST SOUTHWEST OF WATER VALLEY...JUST SOUTH
OF HIGHWAY 87 NEAR THE TOM GREEN AND CONCHO COUNTY LINE...AND OVER
NORTH CENTRAL IRION COUNTY. HOWEVER...ADDITIONAL STRONG
THUNDERSTORMS MAY DEVELOP ELSEWHERE ACROSS THE CONCHO VALLEY THROUGH
8 PM.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY
IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.
Special weather statement, May 29, 6:25 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
725 PM CDT MON MAY 29 2006

TXZ071>073-300100-
TOM GREEN TX-CONCHO TX-IRION TX-
725 PM CDT MON MAY 29 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR TOM
GREEN...CONCHO AND IRION COUNTIES...

AT 725 PM CDT...ISOLATED STRONG THUNDERSTORMS WERE INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ACROSS THE SOUTHERN CONCHO
VALLEY...EACH MOVING NORTHEAST AT 5 MPH. AT 725 PM CDT...THESE
STORMS WERE LOCATED ON THE NORTHEAST SIDE OF SAN ANGELO...5 MILES
NORTHWEST OF MERTZON...ALONG HIGHWAY 87 ABOUT 15 MILES NORTHWEST OF
EDEN...10 MILES SOUTHWEST OF WATER VALLEY...AND NEAR VERIBEST. PEA
SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH EACH OF
THESE STORMS.

RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 29, 6:54 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
754 PM CDT MON MAY 29 2006

TXZ071>073-300130-
TOM GREEN TX-CONCHO TX-IRION TX-
754 PM CDT MON MAY 29 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR TOM
GREEN...CONCHO AND IRION COUNTIES...

AT 752 PM CDT...ISOLATED STRONG THUNDERSTORMS CONTINUED ACROSS THE
SOUTHERN CONCHO VALLEY. THE STRONGEST STORMS WERE LOCATED JUST NORTH
OF DOWNTOWN SAN ANGELO...JUST SOUTH AND WEST OF VERIBEST...AND 6
MILES NORTHWEST OF MERTZON. EACH OF THESE STORMS IS CAPABLE OF
PRODUCING PEA SIZE HAIL AND WIND GUSTS TO 50 MPH.

RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

The radar

The San Angelo radar (KSJT), 12 km away, was scanning. The volume nearest the first event began at 01:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tom Green

When
May 29, 7:50 PM CST to 7:51 PM CST
Where
Tom Green County, San Angelo
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.467, -100.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508012.